Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 199, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 6, 2007, 8:00 PM CDT for Reagan County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2007, 8:00 PM CDT (01:00 UTC)
- Expired
- May 6, 2007, 9:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Reagan County, TX
The radar
The San Angelo radar (KSJT), 89 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 7:55 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3064 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 070102 SVRMAF TXC383-070200- /O.NEW.KMAF.SV.W.0199.070507T0100Z-070507T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 800 PM CDT SUN MAY 6 2007 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN REAGAN COUNTY IN WEST TEXAS... * UNTIL 900 PM CDT * AT 756 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 10 MILES NORTHEAST OF BIG LAKE...MOVING EAST AT 5 MPH. ADDITIONAL SEVERE STORMS MAY QUICKLY DEVELOP SOUTHWESTWARD TOWARD BIG LAKE. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... RURAL LOCATIONS OF SOUTHEASTERN REAGAN COUNTY...INCLUDING BIG LAKE...STATE HIGHWAY 137...AND U.S. HIGHWAY 67... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR SOUTHWESTERN TEXAS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3138 10152 3110 10151 3108 10128 3148 10127 $$
1 follow-up statement
000 WWUS54 KMAF 070112 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 812 PM CDT SUN MAY 6 2007 TXC383-070200- /O.CON.KMAF.SV.W.0199.000000T0000Z-070507T0200Z/ REAGAN TX- 812 PM CDT SUN MAY 6 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHEASTERN REAGAN COUNTY... AT 809 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM NOW CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND VERY DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED 10 MILES NORTHEAST OF BIG LAKE...MOVING NORTHEAST AT 10 MPH. SEVERE STORMS COULD RAPIDLY BUILD SOUTHWESTWARD TOWARD THE COMMUNITY OF BIG LAKE. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...BIG LAKE...U.S. HIGHWAY 67 AND STATE HIGHWAY 137 NEAR BIG LAKE. RESIDENTS OF THE COMMUNITY OF BIG LAKE SHOULD SEEK SAFE SHELTER INSIDE A STURDY STRUCTURE. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR SOUTHWESTERN TEXAS. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3138 10152 3110 10151 3108 10128 3148 10127 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 7:57 PM CDT, 3 minutes earlier.
Area forecast discussion, May 6, 7:57 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
757 PM CDT SUN MAY 6 2007
.UPDATE...
WILL SEND AN UPDATED SET OF ZONES TO INCLUDE TORNADO WATCH NUMBER
249 WHICH WILL BE IN EFFECT UNTIL 200 AM CDT. NO OTHER CHANGES ATTM.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 6 AM MONDAY TO 6 AM MDT TUESDAY FOR THE
FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...
GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...
SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH FROM 7 AM MONDAY TO 7 AM CDT TUESDAY FOR THE
FOLLOWING ZONES...ANDREWS...BIG BEND AREA...BORDEN...
CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...
LOVING...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...TERRELL...
UPTON...WARD...WINKLER.
&&
21/67Hazardous weather outlook, May 6, 2:28 PM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 228 PM CDT SUN MAY 6 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-071930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 228 PM CDT SUN MAY 6 2007 /128 PM MDT SUN MAY 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE AREA. THE BEST CHANCE OF STORMS TONIGHT WILL BE SOUTH OF A FORT DAVIS TO GARDEN CITY LINE. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND. LOCALLY HEAVY RAINFALL MAY ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE LIKELY MONDAY THROUGH WEDNESDAY FOR MUCH OF THE AREA. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WIND. IN ADDITION HEAVY RAINFALL AND FLASH FLOODING WILL ALSO BE A CONCERN AS STORMS MOVE OVER AREAS THAT HAVE RECEIVED HEAVY RAIN DURING THE PAST WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS THE PERMIAN BASIN AND LOWER TRANS PECOS. EMERGENCY MANAGERS... AND OTHER EMERGENCY RESPONSE PERSONNEL NEED TO MONITOR CHANGING WEATHER CONDITIONS FOR POTENTIAL FLOOD EVENT MONDAY THROUGH WEDNESDAY. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:30 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 60 min |
| May 6, 8:30 PM CDT | Tornado Warning | MAF | Reagan | 45 min |
| May 6, 9:24 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| May 6, 9:24 PM CDT | Tornado Warning | MAF | Pecos | 51 min |
| May 6, 10:11 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 64 min |
| May 6, 10:13 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 62 min |
| May 6, 10:55 PM CDT | Flash Flood Warning | MAF | Reagan | 3 hr |
| May 6, 11:15 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 46 min |
| May 6, 11:24 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 66 min |
| May 6, 11:56 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 49 min |
| May 7, 12:25 AM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| May 7, 1:51 AM CDT | Severe Thunderstorm Warning | MAF | Terrell | 54 min |
| May 7, 2:52 AM CDT | Flash Flood Warning | MAF | Terrell | 3 hr |
| May 7, 2:54 AM CDT | Severe Thunderstorm Warning | MAF | Terrell | 66 min |
| May 7, 3:59 AM CDT | Severe Thunderstorm Warning | MAF | Terrell | 61 min |
| May 7, 1:57 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 48 min |
| May 7, 2:47 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 58 min |
| May 7, 5:39 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.